Alert archive / California / Red Flag Warnings in 2016
Red Flag Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Sep 20, 2016, 10:30 AM PDT. It took effect at Sep 21, 2016, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2016, 10:30 AM PDT (17:30 UTC)
- In effect from
- Sep 21, 2016, 11:00 AM PDT
- Expired
- Sep 21, 2016, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
491 WWUS86 KSTO 201730 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1030 AM PDT TUE SEP 20 2016 ...RED FLAG WARNING FOR WESTERN PLUMAS COUNTY WEDNESDAY... .APPROACHING LOW PRESSURE WILL BRING GUSTY SOUTH TO SOUTHWEST WIND TO WESTERN PLUMAS COUNTY WEDNESDAY. THIS COMBINED WITH MINIMUM DAYTIME HUMIDITIES IN THE LOW TO MID TEENS WILL RESULT IN INCREASED FIRE DANGER FROM LATE MORNING THROUGH EARLY EVENING WEDNESDAY. CAZ268-211130- /O.NEW.KSTO.FW.W.0004.160921T1800Z-160922T0300Z/ NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- 1030 AM PDT TUE SEP 20 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY FOR GUSTY WIND AND LOW HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONE 268... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR GUSTY WIND AND LOW HUMIDITY FOR WESTERN PLUMAS COUNTY WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. * AFFECTED AREA...WESTERN PLUMAS COUNTY * WIND...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 45 MPH OVER HIGHER TERRAIN. * HUMIDITY...AFTERNOON HUMIDITY 10 TO 18 PERCENT. * IMPACTS...EASIER FIRE STARTS AND RAPID SPREAD DUE TO LOW HUMIDITY AND GUSTY WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
3 follow-up statements
063 WWUS86 KSTO 211050 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 350 AM PDT WED SEP 21 2016 ...RED FLAG WARNING FOR WESTERN PLUMAS COUNTY TODAY... .APPROACHING LOW PRESSURE WILL BRING GUSTY SOUTH TO SOUTHWEST WIND TO WESTERN PLUMAS COUNTY TODAY. THIS COMBINED WITH MINIMUM DAYTIME HUMIDITIES IN THE LOW TO MID TEENS WILL RESULT IN INCREASED FIRE DANGER FROM LATE THIS MORNING THROUGH EARLY EVENING. CAZ268-220300- /O.CON.KSTO.FW.W.0004.160921T1800Z-160922T0300Z/ NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- 350 AM PDT WED SEP 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 268... * AFFECTED AREA...FIRE WEATHER ZONE 268 (WESTERN PLUMAS COUNTY) * WIND...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 45 MPH OVER HIGHER TERRAIN. * HUMIDITY...AFTERNOON HUMIDITY 10 TO 18 PERCENT. * IMPACTS...EASIER FIRE STARTS AND RAPID SPREAD DUE TO LOW HUMIDITY AND GUSTY WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
964 WWUS86 KSTO 212117 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 217 PM PDT WED SEP 21 2016 ...RED FLAG WARNING FOR WESTERN PLUMAS COUNTY TODAY... .APPROACHING LOW PRESSURE HAS BROUGHT GUSTY SOUTH TO SOUTHWEST WINDS TO WESTERN PLUMAS COUNTY TODAY. THIS COMBINED WITH MINIMUM DAYTIME HUMIDITIES IN THE SINGLE DIGITS TO MID TEENS WILL RESULT IN INCREASED FIRE DANGER THROUGH EARLY EVENING. CAZ268-220300- /O.CON.KSTO.FW.W.0004.000000T0000Z-160922T0300Z/ NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- 217 PM PDT WED SEP 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 268... * AFFECTED AREA...FIRE WEATHER ZONE 268 (WESTERN PLUMAS COUNTY). * WIND...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 45 MPH OVER HIGHER TERRAIN. * HUMIDITY...AFTERNOON HUMIDITY 8 TO 18 PERCENT. * IMPACTS...EASIER FIRE STARTS AND RAPID SPREAD DUE TO LOW HUMIDITY AND GUSTY WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
732 WWUS86 KSTO 220302 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 802 PM PDT WED SEP 21 2016 CAZ268-220415- /O.EXP.KSTO.FW.W.0004.000000T0000Z-160922T0300Z/ NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- 802 PM PDT WED SEP 21 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 268... WINDS WILL REMAIN LOCALLY BREEZY OVERNIGHT BUT HUMIDITIES WILL CONTINUE TO RISE THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 20, 9:30 AM PDT, 1 hour earlier.
Area forecast discussion, Sep 20, 9:30 AM PDT, 1 hour before
Area Forecast Discussion National Weather Service Sacramento CA 930 AM PDT TUE SEP 20 2016 .SYNOPSIS... Cooling trend with a slight chance of Sierra showers and storms mid-week. Warming and drying trend by the weekend. && .Discussion... Marine layer making a comeback...up to around 1800 ft at Fr Ord and beginning to form in the SFO Bay area. This...in combination with increasing onshore flow ahead of the digging PacNW trof...has returned the Delta Breeze. Although the cooler air has not quite made it inland...it will during the day and the current positive 24 hr temp trends will turn negative by mid-day and afternoon. We look for max temps today to be near normal...and some 5-10 degrees cooler than yesterday...and up to 15 degrees or so cooler through the Carquinez Strait. A little more cloudiness is also expected to develop in Norcal as cyclonic flow increases over the region ahead of the approaching trof the next couple of days. However, the bulk of the subtropical moisture will remain to our S as the Nrn fringe of the moisture is forecast to move into the I-80 corridor. JHM .Previous Discussion... Water vapor satellite imagery shows that the strong ridge of the past several days is beginning to get nudged eastward as the deep trough over the PacNW begins to pivot this direction. Significant changes forecast to begin today across Norcal as the PacNW low moves our direction. The result will be a dramatic cool down for the region along with gusty southwest winds. By Thursday, max temps will be some 20-30 degrees cooler than on Monday, just in time for the start of fall (autumnal equinox is Sept 22 at 721 AM PDT). But this will be an "autumn tease" as high pressure returns by the end of the week and warms temps up once again. The digging trof will send the upper level front across NorCal today before stalling out south of I-80. The trof will be mainly dry for the Valley with showers mainly concentrated near the low center over the far northern portion of Norcal Wednesday night and Thursday. Deeper moisture moving up from the south ahead of the system bears watching for potential interaction with the initial front resulting in shower potential along and south of I-80 later tonight and early Wednesday. In addition, the trof will bring an increase in the Delta Breeze along with breezy ridge tops winds. Fortunately, the cooler temps will also mean some increase in RHs for our mtns. Any showers over the mountains could bring some snow as snow levels fall to about 6500-7500 from N to S and around 7 kft along the I-80 corridor on Thursday when the upper low and trof moves over the region. && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) High pressure over the Eastern Pacific Ocean will bring warm and dry weather to our region during the extended forecast. The high will move closer to the coast by Sunday and daytime highs for Saturday and Sunday will range 4-10 degrees above normal. Periods of breezy conditions this weekend...especially over higher terrain and on the western side of the Sacramento Valley this weekend. The high weakens Monday and Tuesday but still lingers over NorCal. Daytime highs will cool slightly but still be several degrees above normal. JBB && .AVIATION... VFR conditions continue the next 24 hours with winds at TAF sites generally between 5-10 kts with local gusts up to 15 kts this afternoon. && .STO Watches/Warnings/Advisories...None. &&
Nearby
Red Flag Warnings in California, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.